Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


peripheral neuropathy...
Oct 21, 2002

Hi Doc.

How common is PN in the first 2-3 years of infection? both...

1) as a side effect of the medications I may be on

and

2) due to the HIV virus alone

Are the new drugs in the pipeline shown to have less side effects when it comes to PN?

Response from Dr. Boyle

Peripheral neuropathy is not very common early in HIV disease but becomes much more common as progression to AIDS occurs. Antiretrovirals (especially stavudine, didanosine and zalcitabine) are associated with peripheral neuropathy and rates are usually in the 4-7% range, unless stavudine and didanosine are given in combination when rates mey be as high as 15-20%.



Previous
of those experiencing side effects
Next
Acute Hiv/Hbv infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement